Tricyclic Antidepressants

Overdose

People who take too much of a tricyclic antidepressant may have overdose symptoms that could include, but are not limited to:
 
  • Changes in heart rhythm (arrhythmia)
  • Very low blood pressure (hypotension)
  • Seizures
  • Confusion
  • Trouble concentrating
  • Hallucinations
  • Dilated (wide open) pupils
  • Agitation
  • Overactive reflexes
  • Drowsiness
  • Muscle tension
  • Vomiting
  • Low body temperature (hypothermia) or high fever (hyperpyrexia)
  • Loss of life.
     
If you happen to overdose, seek medical attention immediately.
 

A List of Tricyclic Antidepressants

There are 11 tricyclic antidepressants currently available:
 
Technically, maprotiline and amoxapine are tetracyclic antidepressants, due to their chemical structures. However, many sources classify them as tricyclic antidepressants, as they are so similar to tricyclic antidepressants. Also, amitriptyline is available in the following combination medications:
 
Healthy Pet, Healthy You

Tricyclic Antidepressant

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.